Hail, Wood
- When
- March 13, 10:38 PM CST
- Where
- Wood County, 3.48 mi W of Forest Hill
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.830, -95.480
A surface cold front during the evening hours of March 13th was located from near southwest Oklahoma onto near southwest Missouri. A surface dryline extended south from near Oklahoma City to near the interstate 35 corridor across north central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A surface cold front during the evening hours of March 13th was located from near southwest Oklahoma onto near southwest Missouri. A surface dryline extended south from near Oklahoma City to near the interstate 35 corridor across north central Texas. An upper level disturbance during the late evening and overnight hours transversed across the southern plains which helped to push the front further south and east into the Middle Red River Valley of northeast Texas...southeast Oklahoma and southwest Arkansas. With the aid of a strong low level jet overnight...a few severe thunderstorms developed across the Red River Valley with large hail being produced.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 13, 10:34 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 PM CDT THU MAR 13 2008 .DISCUSSION... A QUICK UPDATE WILL BE COMING TO REPLACE SEVERE THUNDERSTORM WATCH NUMBER 109 WITH SEVERE THUNDERSTORM WATCH 110. NO OTHER CHANGES WILL BE MADE AT THIS TIME. /21/ && .PREV DISCUSSION... /ISSUED 957 PM CDT THU MAR 13 2008/ ..NO FORECAST UPDATE IS EXPECTED AT THIS TIME... DISCUSSION... NOT MUCH HAS CHANGED SINCE WE CHATTED EARLIER...ESPECIALLY WITH REGARD TO SURFACE FEATURES. WE STILL HAVE A DRYLINE NEAR THE IH-35 CORRIDOR AND A STATIONARY FRONT FROM SOUTHERN OKLAHOMA INTO SOUTHEASTERN MISSOURI. PER THE WATER VAPOR LOOP...THE SHORTWAVE TROUGH AXIS IS ALMOST BISECTING OUR FORECAST AREA INTO EAST-WEST SECTIONS AT MID-EVENING. AREA RADARS SHOW NEW CONVECTION DEVELOPING ON THE BACK SIDE OF THE UPPER TROUGH. AS ONE WOULD EXPECT...OVERALL INSTABILITY HAS DECREASED WITH THE LOSS OF DAYTIME HEATING. LAPS DATA CONTINUES TO SHOW AN AXIS OF INSTABILITY...ENHANCED PARCEL BUOYANCY...AND BEST LOW-LEVEL SHEAR JUST AHEAD OF THE SURFACE BOUNDARIES...FROM CENTRAL TEXAS INTO SOUTHWEST ARKANSAS. I EXPECT THE POSSIBILITY OF SEVERE STORMS TO CONTINUE IN THIS REGION OVER THE NEXT COUPLE OF HOURS. THE TREND THIS EVENING HAS BEEN FOR STORMS TO BECOME INCREASINGLY DETACHED FROM THE BOUNDARY LAYER AS THEY HEAD EAST...AND THIS TREND WILL PROBABLY CONTINUE FOR THE NEXT FEW HOURS. AS SUCH...THE MAIN SEVERE WEATHER RISK SHOULD BE LARGE HAIL THANKS TO RATHER STEEP MID-LEVEL LAPSE RATES. FOR NOW...I WILL LEAVE THE FORECAST ALONE AS SENSIBLE WEATHER ELEMENTS APPEAR TO BE IN DECENT SHAPE. FUTURE UPDATES CANNOT BE RULED OUT THOUGH. /21/ AVIATION... SHORTWAVE TROUGH CONTINUES TO MAKE GOOD PROGRESS E ACROSS ERN OK/E TX THIS EVENING...WITH SCATTERED ELEVATED CONVECTION FIRING OUT AHEAD OF THIS FEATURE ACROSS SW AR/EXTREME NE TX/N LA. DEEP LAYER MOISTURE WILL BE A PROBLEM WHICH WILL LIMIT EXTENT OF CONVECTION...MAINLY ALONG/N OF I-20. HOWEVER...ISOLATED CONVECTION WILL BE POSSIBLE FARTHER S ACROSS DEEP E TX/N LA. SHORTWAVE SHOULD EXIT THE REGION SHORTLY AFTER 6Z...WITH ANY RESIDUAL CONVECTION REMAINING ACROSS WRN/CNTRL AR THROUGH 9Z OR SO CLOSER TO THE PARENT TROUGH. DRY LINE ALONG THE I-35 CORRIDOR THIS EVENING WILL CEASE ITS EWD PROGRESS TOWARDS E TX...WITH MVFR/IFR CIGS SPREADING NE INTO MUCH OF THE REGION BEHIND CONVECTION BETWEEN 4-7Z. CIGS WILL LOWER TO AROUND FL007 OVER EXTREME ERN TX/N LA/SW AR BY 9Z...AND LINGER BENEATH STEEPENING INVERSION THROUGH 16-17Z. AREAS OF FG/LIFR CIGS/VSBYS MAY ALSO SPREAD NE INTO DEEP E TX/WCNTRL LA OVERNIGHT AS WELL...AND GRADUALLY LIFT THROUGH MID-MORNING FRIDAY. AFTERWARDS...CLOUD COVER WILL RAPIDLY MIX OUT...AND SRLY WINDS INCREASE TO 8-13KTS...WITH GUSTS TO 20KTS POSSIBLE IN THE AFTERNOON ACROSS E TX/SE OK. SCT CU FIELD MAY ALSO REFORM ALONG/N OF THE RED RIVER OF SE OK/SW AR BETWEEN 21-00Z AS NEXT SHORTWAVE APPROACHES OK. ONLY ITEMS OF INTEREST WITH THIS NEXT SYSTEM WILL BE THE POSSIBILITY OF LLWS IN ADDITION TO MVFR/IFR CIGS ACROSS DEEP E TX/N LA/SCNTRL AR 6-12Z SATURDAY. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 81 57 77 / 50 10 10 10 MLU 58 78 57 78 / 50 10 10 10 DEQ 50 78 51 71 / 50 10 20 10 TXK 55 80 56 73 / 50 10 20 10 ELD 56 83 54 73 / 50 10 20 10 TYR 56 83 56 75 / 30 10 10 10 GGG 57 83 57 76 / 30 10 10 10 LFK 58 87 60 82 / 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION FORECASTER...15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT THU MAR 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE FOUR STATE AREA. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS. BRIEF LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GENERAL SHOWERS AND THUNDERSTORMS WILL SKIRT THE NORTHERN SECTIONS OF THE REGION LATE FRIDAY INTO EARLY SATURDAY. A MUCH STRONGER STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT. 12
The Shreveport radar (KSHV), 159 km away, was scanning. The volume nearest the first event began at 04:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85539.